Posted by: Answer | 2009-07-17


Hi, my husband has depression and is using the vendor drugg for plus minus 10 years now, we went to his dr I explain to him this is having troubles for us in our sex life, he went off these pills for two months and decided he can not go on without the pills and phoned the dr to start with the pills again, weeks will go by and my husband is not interested in having sex, I have talked to him about this, I went to his mother but nothing seems to help. He beleives he needs these pills and tells me he did not have a good sex drive ever and that is how he is, I have to accept it. This is the fist time ever a have to do with a MAN not interested in sex, is this normal becuase all man are normally sex indicted.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Most antidepressants can cause a loss of sexual interest in SOME of those who take them, none cause it in everyone who takes them. Some are less likely to have this effect than others, and whe someone experiences this annoying side-effect on one, he will usually respond well ( depression-wise ) to a different antidepressant, and not experience the loss of libido.
Not all men are deeply interested in sex, some have a relatively low sex drive anyway, and one more easily afected by meds. But there is no need for the pair of you to just accept this. Have him seen by a good local specialist psychiatrist for re-assessment, and to choose a different med, which should be as effective for his depression, and which should not reduce his sex interest. What has hapened so far is not your fault, and not his, either. Depression itself also often reduces libido ( sexual interest ) so effective treatment of the depression is important for both of you If CBT counselling is available, it would be helpful for both the depression and other problems, as well.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: joy | 2009-07-17

why dont you approach a homeopath or health shop - they have lots of stuff on the market (natural) that helps with depression - a good dose of vit b1 etc - get a second opinion and advice of a more natural nature - anti depressants cause depression so its a vicious circle not to talk about the 101 side effects - trust me find a good health shop and talk to them - depression CAN be alleviate naturally and safely!

Reply to joy

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.